Alert archive / Delaware / Special Weather Statements in 2018
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 28, 2018, 6:25 PM EDT for Sussex County, Delaware. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2018, 6:25 PM EDT (22:25 UTC)
- Expired
- Jul 28, 2018, 7:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Philadelphia/Mount Holly
County Sussex County, DE
The radar
The Dover AFB radar (KDOX), 36 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1546 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.9
The text
As transmitted.
214
WWUS81 KPHI 282225
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
625 PM EDT SAT JUL 28 2018
DEZ003-004-282315-
Inland Sussex-Delaware Beaches-
625 PM EDT SAT JUL 28 2018
...A THUNDERSTORM WILL AFFECT THE DELAWARE BEACHES...
At 624 PM EDT, a thunderstorm was located near Millville, or 15
miles east of Georgetown, moving slowly east at 5 mph.
Locations impacted include...
Dagsboro, Millville, Henlopen Acres, Long Neck, Ocean View,
Frankford, South Bethany and Dewey Beach.
If you are on or near the beach, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Do not be caught on the
water in a thunderstorm.
In addition to occasional cloud to ground lightning, heavy downpours
will occur with this storm. Expect ponding of water on roadways to
occur, particularly in poor drainage areas.
LAT...LON 3858 7526 3869 7525 3877 7508 3867 7507
3869 7508 3869 7514 3864 7513 3862 7508
3866 7507 3861 7506 3859 7521 3857 7518
3858 7507 3860 7509 3860 7506 3845 7505
3845 7521
TIME...MOT...LOC 2224Z 248DEG 8KT 3862 7511
$$
JRKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 28, 6:20 PM EDT, 5 minutes earlier.
Area forecast discussion, Jul 28, 6:20 PM EDT, 5 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 620 PM EDT Sat Jul 28 2018 .SYNOPSIS... A frontal boundary extended southward from New England, along the coasts of New Jersey and Delaware to the Carolinas this afternoon. The boundary is forecast to waver along and near the coast into Sunday night. It is then expected to lift northward as a warm front early in the new week. Another frontal boundary is anticipated to approach from the west on Wednesday and Thursday and it should stall and dissipate in or near our region on Friday and Saturday. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... 630 pm update: Made some updates to temperatures and dew points, as the current dew point depressions were generally too small across the area. Storms continue to affect coastal portions of New Jersey this afternoon, with locations near Beach Haven West and Spraguetown in Ocean County receiving 2-3.5 inches of rain in a short period of time. Minor (poor-drainage) flooding is a concern in spots where the strongest convective cores become established owing to the efficient rain rates and slow storm motions. Current PoPs look OK, as expectations are that nocturnal cooling will aid in the rapid dissipation of the convection after sunset. Previous discussion... A frontal boundary will hug the coast through most of the evening hours before moving a little further out to sea during the overnight hours. Showers and a few isolated thunderstorm near this front will continue into the early evening hours, fueled in part by solar radiation. Once the sun begins to set, this shower/thunderstorm activity will come to an end fairly quickly. Then, with mostly clear skies and light winds, temperatures are expected to drop into the low 60s in the north and mid to upper 60 south. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... Surface high pressure from the Ohio River Valley will build slowly east, providing generally pleasant weather across the region. Dewpoint temperatures are expected to drop into the upper 50s, and with light northwesterly winds, relative humidity levels will be lower than we experienced the past few days. High temperatures in the low to mid 80s are expected, with slightly cooler conditions in the southern Poconos. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... A mid level trough is forecast to dig over the Mississippi River Valley on Monday and Tuesday. The trough is expected to remain in place on Wednesday and Thursday before lifting northeastward on Friday and Saturday. Meanwhile, a ridge should stay over the western North Atlantic. The pattern will result in a deep moist south to southwest flow over and into our region for the new week. Weak surface high pressure is forecast to be located in our region on Sunday night. It appears as though Sunday night will be dry. Much of Monday should be precipitation-free, as well. A chance of showers and thunderstorms will develop in Delaware and northeastern Maryland, up into Chester County and Berks County in Pennsylvania as the high slides eastward. Another period with several rounds of showers and thunderstorms is expected from Tuesday through Thursday. Precipitable waters values are anticipated to increase to 2 inches or greater during the mid week period. As a result, there will again be the potential for some localized flooding in our region. As the mid level trough lifts northeastward on Friday and Saturday, it should leave a trailing surface boundary in or near our region. Scattered showers and thunderstorms remain possible at that time. However, the potential for widespread precipitation should be less than that during the mid week period. Lows are expected to be mainly in the 60s on Sunday night. As the moisture increase during the week, the diurnal temperature range is anticipated to be rather narrow. Highs are forecast to favor the 80s, and lows will likely range mainly between 65 and 75 degrees in our region from Monday through Saturday. && .AVIATION /22Z SATURDAY THROUGH THURSDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight...After some early evening shower activity near the coast, VFR conditions are expected across the TAF sites, with light and variable/calm winds for most locations overnight. Any wind direction would generally be from the west-northwest. Sunday...VFR with northwest to west winds in the 5-10 knot range. A sea/bay breeze should develop during the afternoon with a wind shift to the south or southeast, mainly at ACY and ILG. OUTLOOK... Sunday night and Monday...Mainly VFR. Light and variable wind on Sunday night and Monday morning, becoming southeast 5 to 10 knots on Monday afternoon. Monday night and Tuesday...An increasing chance of showers and thunderstorms. Conditions may lower to MVFR and IFR in precipitation. Light and variable wind on Monday night and Tuesday morning, becoming southeast to south 5 to 10 knots on Tuesday afternoon. Tuesday night and Wednesday...A chance of showers and thunderstorms. Low ceilings and reduced visibility values are possible in precipitation, and during the late night and morning hours. South wind 5 to 10 knots Tuesday night, becoming southwest around 10 knots on Wednesday. Wednesday night and Thursday...A chance of showers and thunderstorms. Low ceilings and reduced visibility values are possible in precipitation, and during the late night and morning hours. Southwest wind 5 to 10 knots. && .MARINE... Tonight and Sunday...Conditions on the waters are expected to remain below advisory levels today through the period. A frontal boundary will be nearly stationary off the New Jersey and Delaware coasts, but should be far enough off shore so as not to cause any problems for mariners. OUTLOOK... Sunday night through Tuesday night...No marine headlines are anticipated. Wednesday through Thursday...Wave heights on our ocean waters may build around 5 feet due to the development of a long south southwest fetch. Wind gusts should remain less than 25 knots. RIP CURRENTS... There is a moderate risk for the formation of dangerous rip currents into this evening. Wave heights should diminish slightly for Sunday. As a result, it appears as though there will be a low risk for the development of dangerous rip currents at that time. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Iovino Near Term...CMS/Miketta Short Term...Miketta Long Term...Iovino Aviation...Iovino/Miketta Marine...Iovino/Miketta
Hazardous weather outlook, Jul 28, 3:34 PM EDT, 2 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 334 PM EDT Sat Jul 28 2018 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-291945- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 334 PM EDT Sat Jul 28 2018 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Downpours Monday night through Friday could be heavy enough to produce local flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ014-024>026-291945- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 334 PM EDT Sat Jul 28 2018 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...This Afternoon and Tonight. There is a moderate risk for the development of dangerous rip currents. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Downpours Monday night through Friday could be heavy enough to produce local flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-291945- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 334 PM EDT Sat Jul 28 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, Jul 28, 3:05 PM EDT, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
305 PM EDT SAT JUL 28 2018
NJZ020-026-281930-
Coastal Ocean-Ocean-
305 PM EDT SAT JUL 28 2018
...A THUNDERSTORM WILL AFFECT THE BEACHES IN SOUTHERN OCEAN COUNTY...
At 302 PM EDT, radar indicated a thunderstorm located along a line
extending from near near Long Beach Island. Movement was east at
5 mph.
Locations impacted include...
Barnegat, Tuckerton, Surf City, Beach Haven West, Manahawkin,
Waretown and Ocean Acres.
If you are on or near the beach, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Do not be caught on the
water in a thunderstorm.
LAT...LON 3979 7410 3983 7410 3981 7417 3977 7410
3978 7412 3979 7418 3974 7420 3976 7410
3975 7410 3964 7418 3965 7420 3967 7422
3962 7419 3963 7426 3959 7423 3961 7420
3958 7422 3961 7436 3983 7420 3985 7409
TIME...MOT...LOC 1902Z 251DEG 10KT 3979 7413 3964 7429
JRKSpecial weather statement, Jul 28, 3:33 PM EDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
333 PM EDT SAT JUL 28 2018
NJZ020-026-282015-
Coastal Ocean-Ocean-
333 PM EDT SAT JUL 28 2018
...A THUNDERSTORM WILL AFFECT SOUTHERN OCEAN COUNTY BEACHES...
At 329 PM EDT, radar indicated a thunderstorm that was located along
a line extending from 6 miles south of Seaside Heights to Barnegat
to near Beach Haven West. Movement was east at 5 mph.
Locations impacted include...
Barnegat, Tuckerton, Beach Haven West, Brookville, Manahawkin, Ocean
Acres and Waretown.
If you are on or near the beach, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Do not be caught on the
water in a thunderstorm.
In addition to occasional cloud to ground lightning, heavy downpours
will occur with this storm. Expect ponding of water on roadways to
occur, particularly in poor drainage areas.
LAT...LON 3980 7409 3986 7413 3981 7417 3977 7410
3979 7418 3974 7420 3976 7410 3975 7410
3967 7422 3962 7419 3963 7426 3961 7420
3954 7425 3955 7425 3961 7428 3955 7429
3959 7438 3977 7433 3989 7408
TIME...MOT...LOC 1929Z 272DEG 9KT 3985 7409 3977 7425 3966 7428
JRKSpecial weather statement, Jul 28, 4:18 PM EDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
418 PM EDT SAT JUL 28 2018
NJZ013-014-020-022-025-026-282100-
Coastal Atlantic-Eastern Monmouth-Coastal Ocean-Ocean-Western
Monmouth-Atlantic-
418 PM EDT SAT JUL 28 2018
...A LINE OF THUNDERSTORMS WILL AFFECT COASTAL COMMUNITIES OF
ATLANTIC...OCEAN AND MONMOUTH COUNTIES...
At 415 PM EDT, radar indicated scattered thunderstorms located along
a line extending from near Neptune to Toms River to Long Beach
Island to 5 miles north of Brigantine. The storms are nearly
stationary.
Locations impacted include...
Toms River, Atlantic City, Asbury Park, Lakewood, Barnegat, Tinton
Falls, Beachwood, Brigantine, Manasquan, Point Pleasant Beach,
Tuckerton, Seaside Heights, Farmingdale, Surf City, Port Republic,
Mantoloking, Allenwood, Brick Township, Collingwood Park and Beach
Haven West.
If you are on or near the beach, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Do not be caught on the
water in a thunderstorm.
In addition to occasional cloud to ground lightning, heavy downpours
will occur with this storm. Expect ponding of water on roadways to
occur, particularly in poor drainage areas.
LAT...LON 3977 7410 3974 7419 3976 7410 3975 7410
3951 7428 3955 7426 3954 7440 3956 7441
3939 7437 3939 7439 3941 7445 3942 7446
3942 7441 3950 7452 3974 7427 4026 7415
4026 7399
TIME...MOT...LOC 2015Z 275DEG 4KT 4021 7409 3996 7416 3967 7418 3951
7437
JRKLocal storm report, Jul 28, 5:01 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
501 PM EDT SAT JUL 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HEAVY RAIN SPRAGUETOWN 39.65N 74.31W
07/28/2018 M2.09 INCH OCEAN NJ MESONET
90-MINUTE RAINFALL
0424 PM HEAVY RAIN 1 SE BEACH HAVEN WEST 39.66N 74.23W
07/28/2018 M2.56 INCH OCEAN NJ MESONET
TWO INCHES OF RAIN FELL IN 35-MIN PERIOD ENDING 424 PM.
0424 PM HEAVY RAIN BEACH HAVEN WEST 39.67N 74.24W
07/28/2018 M2.72 INCH OCEAN NJ MESONET
TWO INCHES OF RAIN FELL IN A 40-MIN PERIOD ENDING 424
PM.
&&
EVENT NUMBER PHI1801155
EVENT NUMBER PHI1801156
EVENT NUMBER PHI1801157
JRKLocal storm report, Jul 28, 5:56 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
556 PM EDT SAT JUL 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HEAVY RAIN BEACH HAVEN WEST 39.67N 74.24W
07/28/2018 M3.25 INCH OCEAN NJ MESONET
RAINFALL TOTAL SINCE 3 PM. 2.40 INCHES OF THIS RAINFALL
OCCURRED IN A 50-MIN PERIOD ENDING 424 PM.
&&
EVENT NUMBER PHI1801158
JRKSpecial weather statement, Jul 28, 6:25 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
625 PM EDT SAT JUL 28 2018
DEZ003-004-282315-
Inland Sussex-Delaware Beaches-
625 PM EDT SAT JUL 28 2018
...A THUNDERSTORM WILL AFFECT THE DELAWARE BEACHES...
At 624 PM EDT, a thunderstorm was located near Millville, or 15
miles east of Georgetown, moving slowly east at 5 mph.
Locations impacted include...
Dagsboro, Millville, Henlopen Acres, Long Neck, Ocean View,
Frankford, South Bethany and Dewey Beach.
If you are on or near the beach, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Do not be caught on the
water in a thunderstorm.
In addition to occasional cloud to ground lightning, heavy downpours
will occur with this storm. Expect ponding of water on roadways to
occur, particularly in poor drainage areas.
LAT...LON 3858 7526 3869 7525 3877 7508 3867 7507
3869 7508 3869 7514 3864 7513 3862 7508
3866 7507 3861 7506 3859 7521 3857 7518
3858 7507 3860 7509 3860 7506 3845 7505
3845 7521
TIME...MOT...LOC 2224Z 248DEG 8KT 3862 7511
JRKThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 8:14 PM EDT | Special Marine Warning | PHI | 61 min | |
| Jul 27, 9:19 PM EDT | Areal Flood Warning | PHI | Middlesex | 4 hr |
| Jul 28, 3:05 PM EDT | Special Weather Statement | PHI | Ocean | 25 min |
| Jul 28, 3:33 PM EDT | Special Weather Statement | PHI | Ocean | 42 min |
| Jul 28, 3:58 PM EDT | Areal Flood Advisory | PHI | Ocean | 4 hr |
| Jul 28, 4:18 PM EDT | Special Weather Statement | PHI | Ocean | 42 min |
| Jul 27, 8:34 PM EDT | Special Weather Statement | PHI | Carbon, Lehigh | 41 min |
Nearby
Special Weather Statements in Delaware, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.